My daughter is 6 years 10 months now; she had pubic and underarm hair before seven months; that time, she had Zoladex 3.75 mg 2 times at six months intervals. After that, her hair development was not in control. That is why the doctor suggested putting Leuprolide acetate 3.75 mg once a month, but now she has had many side effects (extreme hair loss and leg pain), so we are planning to stop this injection now. But the doctor said stopping is not advisable. Can you please advise on the below questions 1) If we continue this medicine, how long these side effects will occur? 2) If she stops this injection, what will the side effects be, and when will she attain puberty? Thank you.
She has excess female gonadal hormones. Hence she started developing secondary sexual characteristics such as hairs in the pubic, axilla, and breast development, etc. This condition is called precocious puberty (attaining puberty earlier), before the body and mind are mature. Here the only therapy is to stop or reduce the hormones responsible for the body changes. However, if you do not take the treatment, she may attain puberty anytime as early as possible. Hence, physicians suggest you continue the treatment. So, if you stop this therapy, she may attain puberty within a few months. No other side effects will occur. The body and mind will move to the next phase of life, but she is immature enough to understand the changes. Her mind should be prepared for this.
Suppose you continue this medicine for a few more years (until the normal puberty attains, for example, 13 age). In that case, she will have some side effects, such as hair loss, bone pain (leg pain), headache, irritability, voice changes, weight gain, vaginal itching, dryness, and mood changes. So, I suggest continuing the therapy as long as she can tolerate it. Then she can stop it and accept the natural puberty. I also suggest she start a strict low carbohydrate-low fat vegetarian diet and yoga-pranayama practice, which can help her to stay fit.
I hope you find it helpful.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
According to your statement, now you are suffering from amenorrhea (absence of menstrual cycle), hirsutism (hair growth in women in the male pattern), acne (pimples-one type of acne on the back) and having no history of thyroid or hormonal test and issues Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.